Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Diagnosed with Paget disease, stopped Gemfos due to side effects. Prescribed D3up. Is it safe?

Recently it was dignosed that I have primary osseous pathology like Paget disease/ Fibrous dysplasia rather than metastatic.She predscribe me Tab Gemfos 35 mg once in a week for one month.After taking one dose of it I have so much side effect which my body could not tolrate and I stopped it, Now my family Dr.prescribe D3 up SACHET 1 gm.Will it o.k Please ADVISE ME Thank you Sheila MAKKAR
Asked On : Fri, 14 Dec 2012
Answers:  1 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Hi I am Dr.Kadhir,

At first it is important to know what is the primary pathology likely to be, but these conditions what you have mentioned needs bisphosphonates as prime drug (gemfos is one of the drugs in that group) .

Bisphphonates usually have intolerable gastrointestinal side effects and flu like symptoms. It is important that the drug should be taken in a correct dose and the side effects are managed appropriatel. As it is being the main stay of treatment it is also important to continue the drug .

D3 up sachet is a vitamin D preparation, it has no definitive role in the management of these conditions and never an alternative to gemfos. But it has no serious side effects.

Better you consult an orthopedician on the current situation of your primary problems and the importance of treatment and managing the side effects of the drugs.
Thank you for your consultation in health care magic.

Answered: Mon, 26 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor